Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jul 23, 2021, 3:29 PM MDT for El Paso County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 3:29 PM MDT (21:29 UTC)
- Expired
- Jul 23, 2021, 4:00 PM MDT
- In force
- 31 min
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 61 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS84 KEPZ 232129 SPSEPZ Special Weather Statement National Weather Service El Paso TX 329 PM MDT Fri Jul 23 2021 NMZ413-417-232200- Southern Tularosa Basin NM-Otero Mesa NM- 329 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO COUNTY UNTIL 400 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near McGregor Range Base, moving east at 5 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... McGregor Range Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3203 10618 3214 10618 3219 10603 3204 10596 TIME...MOT...LOC 2129Z 266DEG 6KT 3209 10613 $$ BROWN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:36 PM MDT, 53 minutes earlier.
Area forecast discussion, Jul 23, 2:36 PM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
236 PM MDT Fri Jul 23 2021
.SYNOPSIS...
Moisture will persist across the area for much of the week ahead.
Minor disturbances aloft will help kick off thunderstorms over the
area tonight, while by Saturday and Sunday, an upper low will form
over Arizona. This will bring most of the thunderstorm focus to
west of the Continental Divide, with just isolated storms to the
east. Some of these storms in the west could produce flooding. An
upper high will strengthen over the central Rockies and southern
Plains Monday through Thursday, allowing isolated thunderstorms to
continue.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Saturday...
Abundant moisture will combine with a retrograding upper level
trough to bring a good chance of rain to the area tonight and on
Saturday. This morning's balloon sounding had a precipitable water
(PW) value of a little over 1.10, which is a little above average
for this time of year. PW's values are expected to climb a little
higher this evening. This fact combined with a decent upper level
trough that is retrograding (moving east to west) across the area
will lead to wide spread convection this evening. CAMS (convective
allowing models) are struggling to pin down a convective trend. A
few CAMS models are showing the best chances for rain east of the
Rio Grande, while several others favor thunderstorms west of the Rio
Grande. For now I have given the best rain chances in area
mountains, but the lowlands will continue with at least scattered
rain chances this evening. The thunderstorms will be efficient rain
makers, so whoever is under one of the storms could see rain totals
quickly pile up. Rainfall amounts of 1 to 3 inches will be possible
this evening with isolated higher totals which could lead to some
flash flooding. A flash flood watch is in effect for the mountain
zones and for the southwest zones of New Mexico.
As the upper level trough drifts further west, so will the best
chances for rain. We will see a little drier air on the back side of
the trough, but there will still be plenty of moisture for isolated
to scattered thunderstorms on Saturday. There will still be a chance
for flash flooding on Saturday, but the main threat will be for
locations west of the Continental Divide. Again 1 to 2 inches of
rain will be possible west of the Divide on Saturday. East of the
Divide we will see isolated to scattered thunderstorms. I can't rule
out some isolated flash flooding east of the Continental Divide, but
the best chances for flooding will stay out west.
Looking at the temperatures, for tonight our lows will be right near
seasonal averages. On Saturday with all the clouds and rain chances
we will see below average high temperatures. Highs will be around 10
to 15 degrees below average west of the Rio Grande and locations
east of the Rio Grande where we will see a little more sun, will see
highs 3 to 5 degrees below average.
&&
.LONG TERM...Saturday night through Friday...
This forecast period begins with the newly formed low over Arizona
and the upper high over the southern Plains creating a moist
southerly flow over the CWA. The best instability and layered
moisture (PWs of 1.4 to 1.5 inches) should remain west of the
Cont Divide, hence potential for heavy rain/flooding. Will keep
Flash Flood Watch out for zones west of the Cont Divide into day
break Sunday morning.
By Monday morning the upper low has shifted west to just off the
northern Baja coast, while the upper high's dominant portion
begins building over the central Rockies. This pattern will
continue through Thursday--no drastic drying out, but likely only
isolated thunderstorms at best, with temps rising back to near
normal.
New GFS/ECMWF runs in much greater agreement for next weekend;
bringing upper high back toward the Four Corners region. Thus the
weekend looks to be limited to mainly isolated mountain
thunderstorms. Temps remaining near or even slightly above normal.
&&
.AVIATION...18Z TAF CYCLE...
Today's main threat will be thunderstorms. An approaching upper
level storm system will bring scattered to numerous thunderstorms
across the region. Ceilings and visibilities will stay in the VFR
category this afternoon, but we will see some MVFR and isolated
IFR ceilings and visibilities categories associated with
thunderstorms. The best chances for heavy rain and low
ceilings/low visibilities will be west of the Rio Grande. Surface
winds this afternoon will be a little gusty out of the west, but
we may also see some gusty outflow winds as well. Rain chances
will continue across much of the area through the overnight hours.
Ceilings will be BKN120-250 except lower associated with
thunderstorms. Thunderstorm motion will be southwest today into
the evening hours, then becoming southerly during the overnight
hours.
&&
.FIRE WEATHER...
We are in an active weather pattern for the next 36 hours as
abundant moisture and an upper level storm system will bring
scattered to numerous showers and thunderstorms to the area. Min
RH's will be 30% or higher this afternoon through Sunday and then
come down a little for the start of next week, but still be mainly
above 20% through at least Wednesday. High temperatures will
continue below average through the weekend and winds will stay below
critical levels for the next seven days, the one exception would be
some strong gusty outflow winds associated with thunderstorms which
will occur each afternoon and evening. We will see isolated to
scattered rain chances for the start of next week, which will help
keep our fire danger low.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 70 88 69 91 / 30 40 30 30
Sierra Blanca 63 84 66 87 / 40 40 30 20
Las Cruces 66 85 64 89 / 30 40 40 30
Alamogordo 64 88 66 90 / 40 40 30 40
Cloudcroft 48 67 50 69 / 60 40 40 60
Truth or Consequences 65 83 64 88 / 60 50 50 50
Silver City 59 72 59 77 / 60 70 70 60
Deming 65 84 63 89 / 40 70 50 40
Lordsburg 65 77 64 84 / 70 70 60 50
West El Paso Metro 69 89 68 92 / 30 40 30 30
Dell City 66 90 67 93 / 40 40 30 30
Fort Hancock 68 91 69 93 / 40 40 30 20
Loma Linda 63 82 66 84 / 30 40 30 30
Fabens 69 89 69 91 / 30 40 30 30
Santa Teresa 66 87 66 90 / 30 40 30 30
White Sands HQ 66 86 66 89 / 40 40 30 30
Jornada Range 65 84 62 88 / 40 40 40 30
Hatch 66 85 63 89 / 40 40 40 40
Columbus 66 83 64 88 / 40 70 40 30
Orogrande 65 87 64 90 / 30 40 30 30
Mayhill 54 76 56 77 / 60 40 40 50
Mescalero 53 76 56 77 / 60 40 40 60
Timberon 51 74 55 76 / 50 40 30 50
Winston 55 75 58 78 / 60 60 60 60
Hillsboro 61 80 63 83 / 50 70 50 50
Spaceport 65 83 63 87 / 40 40 40 40
Lake Roberts 56 74 56 77 / 70 70 60 60
Hurley 60 77 60 81 / 60 70 60 50
Cliff 59 80 61 83 / 70 70 70 60
Mule Creek 61 74 59 77 / 70 70 70 70
Faywood 61 77 61 81 / 60 70 50 50
Animas 64 77 63 84 / 70 70 60 50
Hachita 63 79 62 84 / 50 70 50 40
Antelope Wells 64 79 62 84 / 50 70 50 50
Cloverdale 60 72 62 77 / 70 70 60 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late Saturday night for NMZ401>408.
Flash Flood Watch through late tonight for NMZ414>416.
TX...None.
&&
15-Brice/17-HefnerHazardous weather outlook, Jul 23, 11:07 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1107 AM MDT Fri Jul 23 2021 NMZ401>417-TXZ418>424-241715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1107 AM MDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight An approaching upper level storm system will bring scattered to numerous thunderstorms across the area. Some of those storms could produce heavy rain and excessive runoff. The main threat for heavy rain will be in area mountains and for locations east of the Continental Divide. Rainfall totals of 1 to 3 inches with isolated higher amounts will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for heavy rain will continue west of the Rio Grande on Saturday and then lower rain chances east of the river. For Sunday through Thursday, we will see slightly below average high temperatures with scattered afternoon and evening thunderstorms in area mountains and isolated thunderstorms in the lowlands. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather to local law enforcement and to the NWS office via our 800 spotter number or via Twitter using our @NWSElPaso user name.
In the hours before
Special weather statement, Jul 23, 2:40 PM MDT, 49 minutes before
Special Weather Statement National Weather Service El Paso TX 240 PM MDT Fri Jul 23 2021 NMZ407>409-232115- Eastern Black Range Foothills NM-Southwest Desert/Mimbres Basin NM- Sierra County Lakes NM- 240 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIERRA AND NORTHEASTERN LUNA COUNTIES UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Nutt, moving east at 15 mph. Nickel size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Nutt, Macho Springs Wind Farm and Uvas Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3246 10763 3257 10764 3263 10749 3250 10739 TIME...MOT...LOC 2040Z 260DEG 11KT 3254 10756 BROWN
Special weather statement, Jul 23, 2:44 PM MDT, 45 minutes before
Special Weather Statement National Weather Service El Paso TX 244 PM MDT Fri Jul 23 2021 NMZ417-TXZ420-232115- Otero Mesa NM-Northern Hudspeth Highlands/Hueco Mountains TX- 244 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO AND NORTHWESTERN HUDSPETH COUNTIES UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 24 miles northeast of Loma Linda, moving southeast at 15 mph. Dime size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Cornudas Mountains. LAT...LON 3211 10574 3217 10561 3208 10547 3200 10566 TIME...MOT...LOC 2044Z 322DEG 12KT 3212 10566 BROWN
Special weather statement, Jul 23, 3:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 329 PM MDT Fri Jul 23 2021 NMZ413-417-232200- Southern Tularosa Basin NM-Otero Mesa NM- 329 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO COUNTY UNTIL 400 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near McGregor Range Base, moving east at 5 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... McGregor Range Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3203 10618 3214 10618 3219 10603 3204 10596 TIME...MOT...LOC 2129Z 266DEG 6KT 3209 10613 BROWN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:09 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 22, 10:47 PM MDT | Special Weather Statement | EPZ | Hidalgo | 28 min |
| Jul 23, 9:10 AM MDT | Special Weather Statement | EPZ | 35 min | |
| Jul 23, 11:38 AM MDT | Areal Flood Advisory | EPZ | Otero | 6 min |
| Jul 23, 11:44 AM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 23, 12:26 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 23, 1:02 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 23, 1:52 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 23, 2:40 PM MDT | Special Weather Statement | EPZ | Luna | 35 min |
| Jul 23, 2:44 PM MDT | Special Weather Statement | EPZ | 31 min | |
| Jul 23, 2:52 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 23, 3:04 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 23, 3:08 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna, Sierra | 35 min |
| Jul 23, 3:26 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 31 min |
| Jul 23, 4:02 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 23, 4:07 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 18 min |
| Jul 23, 4:22 PM MDT | Special Weather Statement | EPZ | Doña Ana | 23 min |
| Jul 23, 4:25 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 23, 4:42 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 23, 4:58 PM MDT | Special Weather Statement | EPZ | Sierra | 32 min |
| Jul 23, 5:12 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 23, 5:16 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 23, 5:21 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 23, 5:25 PM MDT | Special Weather Statement | EPZ | Sierra | 35 min |
| Jul 23, 5:33 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 42 min |
| Jul 23, 5:35 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 23, 5:56 PM MDT | Special Weather Statement | EPZ | Luna | 34 min |
| Jul 23, 4:47 PM MDT | Special Weather Statement | EPZ | El Paso | 28 min |
| Jul 23, 5:25 PM MDT | Special Weather Statement | EPZ | El Paso | 35 min |
| Jul 23, 5:43 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.